Vol. 12, No. 8, 2019

Download this article
Download this article For screen
For printing
Recent Issues

Volume 13
Issue 3, 361–539
Issue 2, 181–360
Issue 1, 1–180

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Subscriptions
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Editorial Login
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
 
Other MSP Journals
This article is available for purchase or by subscription. See below.
The monochromatic column problem with a prime number of colors

Loran Crowell and Steve Szabo

Vol. 12 (2019), No. 8, 1415–1422
Abstract

Let p1,,pn be a sequence of n pairwise coprime positive integers, P = p1pn, and 0,,m 1 be a sequence of m different colors. Let A be an n × mP matrix of colors in which row i consists of blocks of pi consecutive entries of the same color with colors 0 through m 1 repeated cyclically. The monochromatic column problem is to determine the number of columns of A in which every entry is the same color. The solution for a prime number of colors is provided.

PDF Access Denied

However, your active subscription may be available on Project Euclid at
https://projecteuclid.org/involve

We have not been able to recognize your IP address 35.168.62.171 as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 30.00:

Keywords
monochromatic column problem, Chinese remainder theorem, multiple sequence alignment problem
Mathematical Subject Classification 2010
Primary: 05A15, 11A07
Milestones
Received: 5 July 2019
Revised: 6 August 2019
Accepted: 12 August 2019
Published: 25 October 2019

Communicated by Kenneth S. Berenhaut
Authors
Loran Crowell
Eastern Kentucky University
Richmond, KY
United States
Steve Szabo
Eastern Kentucky University
Richmond, KY
United States